Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 140, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2024, 9:40 AM EDT for 5 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2024, 9:40 AM EDT (13:40 UTC)
- Expired
- May 27, 2024, 10:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 7:13 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
241
WUUS52 KFFC 271340
SVRFFC
GAC133-211-219-221-265-271415-
/O.NEW.KFFC.SV.W.0140.240527T1340Z-240527T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
940 AM EDT Mon May 27 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Oconee County in northeastern Georgia...
Central Morgan County in north central Georgia...
Greene County in east central Georgia...
Northwestern Taliaferro County in east central Georgia...
Southwestern Oglethorpe County in northeastern Georgia...
* Until 1015 AM EDT.
* At 940 AM EDT, a severe thunderstorm was located near Madison,
moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Madison, Greensboro, Lexington, Union Point, Bostwick, Woodville,
Maxeys, Buckhead, Stephens, Wrayswood, Hutchings, Greshamville,
Carey, Swords, Penfield, Philomath, Farmington, and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3355 8302 3352 8355 3372 8359 3374 8357
3390 8307 3379 8298 3378 8298 3373 8295
TIME...MOT...LOC 1340Z 257DEG 57KT 3363 8345
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
051
WWUS52 KFFC 271353
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
953 AM EDT Mon May 27 2024
GAC211-271402-
/O.CAN.KFFC.SV.W.0140.000000T0000Z-240527T1415Z/
Morgan GA-
953 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central, northeastern and east central Georgia.
&&
LAT...LON 3355 8302 3354 8327 3354 8329 3360 8335
3366 8337 3366 8338 3369 8340 3372 8344
3377 8346 3390 8307 3379 8298 3378 8298
3373 8295
TIME...MOT...LOC 1352Z 257DEG 57KT 3368 8321
$$
GAC133-219-221-265-271415-
/O.CON.KFFC.SV.W.0140.000000T0000Z-240527T1415Z/
Oconee GA-Greene GA-Taliaferro GA-Oglethorpe GA-
953 AM EDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR SOUTHEASTERN OCONEE...GREENE...NORTHWESTERN TALIAFERRO AND
SOUTHWESTERN OGLETHORPE COUNTIES...
At 952 AM EDT, a severe thunderstorm was located over Penfield, or 7
miles north of Greensboro, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Lexington, Union Point, Woodville, Maxeys, Stephens,
Wrayswood, Hutchings, Greshamville, Carey, Penfield, Philomath, and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3355 8302 3354 8327 3354 8329 3360 8335
3366 8337 3366 8338 3369 8340 3372 8344
3377 8346 3390 8307 3379 8298 3378 8298
3373 8295
TIME...MOT...LOC 1352Z 257DEG 57KT 3368 8321
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$261
WWUS52 KFFC 271359
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
959 AM EDT Mon May 27 2024
GAC219-265-271408-
/O.CAN.KFFC.SV.W.0140.000000T0000Z-240527T1415Z/
Oconee GA-Taliaferro GA-
959 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCONEE AND
NORTHWESTERN TALIAFERRO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
northeastern and east central Georgia.
&&
LAT...LON 3369 8300 3368 8297 3358 8301 3360 8323
3362 8325 3373 8330 3376 8328 3379 8328
3380 8329 3381 8329 3381 8330 3382 8330
3390 8307 3379 8298 3378 8298 3373 8295
TIME...MOT...LOC 1358Z 257DEG 57KT 3370 8308
$$
GAC133-221-271415-
/O.CON.KFFC.SV.W.0140.000000T0000Z-240527T1415Z/
Greene GA-Oglethorpe GA-
959 AM EDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR NORTHEASTERN GREENE AND SOUTHWESTERN OGLETHORPE COUNTIES...
At 958 AM EDT, a severe thunderstorm was located over Woodville, or
10 miles northeast of Greensboro, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Lexington, Union Point, Woodville, Maxeys, Stephens,
Penfield, Philomath, and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3369 8300 3368 8297 3358 8301 3360 8323
3362 8325 3373 8330 3376 8328 3379 8328
3380 8329 3381 8329 3381 8330 3382 8330
3390 8307 3379 8298 3378 8298 3373 8295
TIME...MOT...LOC 1358Z 257DEG 57KT 3370 8308
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:50 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 27, 6:50 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 650 AM EDT Mon May 27 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 328 AM EDT Mon May 27 2024 Strong line of storms continues to progress towards the CWA. Eastern portion of the line in north TN has become very outflow dominate, with outflow boundary rushing ahead of the storms per KOHX. This is good news for much of north GA, as this will undercut most of the severe potential from these storms, though strong gusty winds will remain possible. However, we have seen some development along the western portions of the line in western/central TN with some QLCS structures noted and new development in northern AL with some transient supercell structures. This may push into portions of far NW GA tonight, and as such, a tornado watch is in effect in the far NW counties. These areas remain in an Enhanced Risk (Level 3 of 5) through 8am. The expectation is that even if storms enter the area with severe potential, they should begin to wind down pretty quickly. Substantial EML is in place across much of GA around 700 mb, and while a combination of WAA and moisture pooling is keeping temperatures elevated, we have still cooled enough to create substantial capping. This will have impacts on updraft momentum and should lead to weakening of storms despite an otherwise favorable environment. However, still can't rule out seeing something produce a damaging wind gust as it moves further south into the metro as this all pushes through. Substantial uncertainty remains regarding convective evolution for this afternoon. Morning MCS that pushes into GA is expected to weaken, but effects of it will remain into the afternoon across the area. Cloud cover will likely limit surface heating which may limit instability parameters. We see this play out in the 00Z HRRR for instance, where northern GA and much of central GA only reach the lower 80s for highs, rather than previously forecast upper 80s and lower 90s. But, if cloud cover clears fast, or MCS does not progress as far south, instability will be substantial during the afternoon with MLCAPE values of 1500+ J/kg. There is also some diabatic heating of the upper levels that will have occurred with line, though this may be offset somewhat by advection of some better lapse rates as the upper level shortwave moves by the area. Given we remain on the edge of strong subtropical ridge with wave passing by, strong westerly flow aloft will be in place allowing for 0-6 km shear values of 30-40 kts during the early afternoon. Thinking that given the progression of the MCS, the best chances of a severe storm in the afternoon will be in central GA just ahead of the remnant outflow. Still could see some stronger and possible a severe storm form on the backside of the boundary in north GA and the metro if enough daytime heating can occur. Storms will also have the cold front pushing in to aid in initiation in north GA, though lack of convergence along the front may limit the effectiveness of this. Primary threats will be large hail and damaging winds, though can't rule out a tornado threat along the outflow boundary if a storm can ingest vorticity along it just right. A Slight Risk (level 2 of 5) is in effect through the afternoon and evening hours. "Cold" front moves through the area into the evening and surges through overnight. This will be less a break from the heat (it's almost June, welcome to Georgia) and more a break from the higher humidity values as drier air pushes in. Forecast highs are in the 80s and lower 90s for areas outside the mountains. Lusk && .LONG TERM... (Tuesday night through Sunday) Issued at 328 AM EDT Mon May 27 2024 The extended forecast starts off dry as high pressure slowly builds in from the northern plains and western great lake states. With this ridge and drier airmass will come slightly cooler temps for the middle to the end of the week. Temps Wed through Fri will see highs mainly in the lower to middle 80s. Moisture begins to creep back in for the weekend and could see precip chances move back in for Sat/Sun. 01 && .AVIATION... (12Z TAFS) Issued at 626 AM EDT Mon May 27 2024 A line of storms is moving into the ATL area and should be affecting the TAF sites with in the next few hours. The line is weakening some but still expecting some storms to move through the tAF sites soon. This is the 1st line to move through and we should see some redevelopment this afternoon. Will have ceilings mainly in the MVFR to IFR range all day with ceilings lifting into the VFR range by 22z-00z Things clear out just after sunset with drier air moving into the area tonight. Winds will stay mainly out of the SW to NW in the 6-12kt range. Will see some higher gust in and around any convective activity this morning and this afternoon. //ATL Confidence...12Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 88 62 85 / 20 0 0 0 Atlanta 66 88 65 84 / 20 0 0 0 Blairsville 58 79 54 76 / 10 0 0 0 Cartersville 62 86 59 83 / 10 0 0 0 Columbus 68 91 66 89 / 30 0 0 10 Gainesville 65 85 62 82 / 20 0 0 0 Macon 67 90 65 89 / 30 0 0 0 Rome 63 87 60 83 / 10 0 0 0 Peachtree City 64 88 63 85 / 20 0 0 0 Vidalia 71 91 67 90 / 40 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....01 AVIATION...01
Hazardous weather outlook, May 27, 5:54 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 554 AM EDT Mon May 27 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 554 AM EDT Mon May 27 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of showers and thunderstorms, some being strong to severe, is moving south through North GA this morning. Damaging winds, large hail, and a few tornadoes will be the primary threats. Locally heavy rainfall and frequent lightning will also accompany the line of storms. This line is expected to move South and East across the state today exiting the area late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There may still be some isolated storms across east central GA Tuesday morning but they will move east of the area just after daybreak. A drier forecast is expected through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, May 27, 8:03 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 AM EDT Mon May 27 2024
GAZ031-041-042-271230-
Haralson GA-Carroll GA-Paulding GA-
803 AM EDT Mon May 27 2024
...A strong thunderstorm will impact portions of southwestern
Paulding, Haralson and central Carroll Counties through 830 AM EDT...
At 803 AM EDT, a strong thunderstorm was over I 20 Welcome Center, or
12 miles southwest of Buchanan, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount
Zion, Waco, Bowdon Junction, Abilene, Draketown, John Tanner State
Park, and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and northwestern Georgia.
&&
LAT...LON 3392 8492 3361 8490 3361 8491 3358 8491
3357 8532 3384 8537
TIME...MOT...LOC 1203Z 268DEG 19KT 3369 8535
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, May 27, 8:16 AM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
816 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM Tstm Wnd Dmg 3 NNW Track Rock 34.90N 83.89W
05/27/2024 Union GA Public
Public reports multiple trees down on Black
Oak Spur.
&&
KMESpecial weather statement, May 27, 8:20 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 AM EDT Mon May 27 2024
GAZ037>039-047-049>051-060-271245-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Walton GA-Oglethorpe GA-
Oconee GA-Greene GA-
820 AM EDT Mon May 27 2024
...Strong thunderstorms will impact portions of southeastern Oconee,
Morgan, northwestern Putnam, southeastern Walton, Greene, Taliaferro,
Wilkes and southern Oglethorpe Counties through 845 AM EDT...
At 820 AM EDT, a line of strong thunderstorms was along a line
extending from Hard Labor Creek State Park to near Stephens to Nancy
Hart State Park, and moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Madison, Greensboro, Crawfordville, Union Point,
Rutledge, Tignall, Bostwick, Woodville, White Plains, Siloam, Maxeys,
Rayle, Buckhead, Sharon, Stephens, Veazey, Greshamville, Holliday
Park, and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central, north central, northeastern and east central Georgia.
&&
LAT...LON 3352 8286 3343 8349 3371 8367 3381 8318
3399 8283 3397 8278 3399 8272 3398 8269
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257 3383 8260 3368 8250
TIME...MOT...LOC 1220Z 306DEG 17KT 3366 8362 3377 8312 3396 8274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 27, 9:12 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 AM EDT Mon May 27 2024
GAZ033-044-045-055-271345-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
912 AM EDT Mon May 27 2024
...Moderate to heavy rain will impact portions of western DeKalb,
south central Fulton and Clayton Counties through 945 AM EDT...
At 910 AM EDT, moderate to heavy rain was occurring over much of
Atlanta. This storm was nearly stationary.
HAZARD...Moderate to heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Jonesboro, City of South Fulton, Sandy Springs,
East Point, Stockbridge, Union City, Forest Park, Riverdale, College
Park, Fairburn, Chamblee, Doraville, Clarkston, Morrow, Hapeville,
Avondale Estates, Lake City, and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central Georgia.
&&
LAT...LON 3373 8459 3383 8446 3385 8446 3389 8444
3390 8442 3389 8423 3365 8424 3365 8428
3363 8426 3361 8426 3360 8425 3358 8426
3355 8426 3355 8429 3354 8429 3350 8442
3355 8444 3355 8446 3351 8461
TIME...MOT...LOC 1310Z 086DEG 1KT 3368 8444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHLocal storm report, May 27, 9:32 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
932 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM Tstm Wnd Dmg Hampton 33.39N 84.28W
05/27/2024 Henry GA Emergency Mngr
Tree on house on James Street.
&&
KMESpecial weather statement, May 27, 9:32 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 AM EDT Mon May 27 2024
GAZ025-027-035>038-047>050-271400-
Madison GA-Morgan GA-Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-
Clarke GA-Oconee GA-Newton GA-Greene GA-
932 AM EDT Mon May 27 2024
...Strong thunderstorms will impact portions of Oconee, southeastern
Barrow, Morgan, Clarke, eastern Walton, northwestern Greene,
southeastern Jackson, western Oglethorpe, southwestern Madison and
east central Newton Counties through 1000 AM EDT...
At 932 AM EDT, a line of strong thunderstorms was along a line
extending from Gratis to near Ebenezer to Newborn, and moving east at
55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Winder, Monroe, Madison, Greensboro, Watkinsville, Danielsville,
Lexington, Athens, Social Circle, Statham, Comer, Winterville,
Bogart, Crawford, Rutledge, Newborn, North High Shoals, Bethlehem,
Colbert, and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central, north central, northeastern and east central Georgia.
&&
LAT...LON 3415 8314 3387 8310 3357 8314 3351 8365
3353 8368 3352 8369 3350 8368 3350 8370
3368 8369 3395 8374
TIME...MOT...LOC 1332Z 252DEG 57KT 3390 8365 3370 8365 3352 8368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:27 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| May 27, 4:03 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 27 min |
| May 27, 4:25 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 35 min |
| May 27, 4:51 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 24 min |
| May 27, 5:05 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 25 min |
| May 27, 5:14 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Whitfield | 31 min |
| May 27, 5:22 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| May 27, 5:30 AM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Pickens | 30 min |
| May 27, 5:41 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 34 min |
| May 27, 5:46 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Towns, Union, White | 29 min |
| May 27, 5:59 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 4 more | 31 min |
| May 27, 6:17 AM EDT | Special Weather Statement | FFC | White | 28 min |
| May 27, 6:28 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton, Haralson, Paulding, Polk | 32 min |
| May 27, 6:32 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more | 28 min |
| May 27, 6:57 AM EDT | Special Weather Statement | FFC | Carroll, Cobb, DeKalb, Douglas, Fulton, Haralson and 2 more | 33 min |
| May 27, 6:59 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 1 more | 31 min |
| May 27, 7:18 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding, Polk | 42 min |
| May 27, 7:32 AM EDT | Special Weather Statement | FFC | Clayton, Douglas, Henry, Newton, Rockdale | 28 min |
| May 27, 7:33 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee, Oglethorpe, Walton | 27 min |
| May 27, 7:49 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton, Heard | 41 min |
| May 27, 8:00 AM EDT | Special Weather Statement | FFC | Clayton, Henry, Morgan, Newton, Rockdale | 30 min |
| May 27, 8:03 AM EDT | Special Weather Statement | FFC | Carroll, Haralson | 27 min |
| May 27, 8:20 AM EDT | Special Weather Statement | FFC | Greene, Morgan, Taliaferro, Wilkes | 25 min |
| May 27, 8:27 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 5 more | 48 min |
| May 27, 8:30 AM EDT | Tornado Warning | FFC | Coweta | 15 min |
| May 27, 8:35 AM EDT | Severe Thunderstorm Warning | FFC | Cobb, Coweta, Douglas, Fayette, Fulton, Paulding | 10 min |
| May 27, 9:09 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more | 36 min |
| May 27, 9:12 AM EDT | Special Weather Statement | FFC | Clayton, Fulton | 33 min |
| May 27, 9:32 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee | 28 min |
| May 27, 10:08 AM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| May 27, 10:10 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more | 35 min |
| May 27, 10:23 AM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| May 27, 10:25 AM EDT | Special Weather Statement | FFC | Troup | 35 min |
| May 27, 10:59 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 31 min |
| May 27, 11:30 AM EDT | Special Weather Statement | FFC | Troup | 30 min |
| May 27, 11:33 AM EDT | River Flood Warning | FFC | Dade | 4 hr |
| May 27, 11:42 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 33 min |
| May 27, 11:48 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 27 min |
| May 27, 12:04 PM EDT | Tornado Warning | FFC | Harris | 26 min |
| May 27, 12:14 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot | 31 min |
| May 27, 12:40 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 35 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Taylor, Upson | 31 min |
| May 27, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Monroe, Taylor | 24 min |
| May 27, 1:55 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 35 min |
| May 27, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs, Wilkinson | 44 min |
| May 27, 2:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Marion, Talbot, Taylor | 47 min |
| May 27, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Macon, Peach | 37 min |
| May 27, 3:11 PM EDT | Special Weather Statement | FFC | Chattahoochee | 64 min |
| May 27, 3:15 PM EDT | Special Weather Statement | FFC | Bleckley | 45 min |
| May 27, 3:23 PM EDT | Special Weather Statement | FFC | Schley, Sumter, Webster | 52 min |
| May 27, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 47 min |
| May 27, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 50 min |
| May 27, 3:44 PM EDT | Special Weather Statement | FFC | Webster | 46 min |
| May 27, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Marion, Schley, Sumter, Webster | 49 min |
| May 27, 4:16 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| May 27, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 44 min |
| May 27, 4:47 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 43 min |
| May 27, 5:03 PM EDT | Special Weather Statement | FFC | Dooly | 42 min |
| May 27, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 42 min |
| May 27, 5:36 PM EDT | Special Weather Statement | FFC | Sumter | 39 min |
| May 27, 5:54 PM EDT | Special Weather Statement | FFC | Dooly | 51 min |
| May 27, 5:56 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| May 27, 6:01 PM EDT | Special Weather Statement | FFC | Butts, Fayette, Henry, Spalding | 44 min |
| May 27, 6:10 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 50 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Spalding | 40 min |
| May 27, 6:46 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| May 27, 6:58 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding | 32 min |
| May 27, 7:32 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 43 min |
| May 27, 7:35 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.